question-icon

What causes facial redness while suffering from low BP?

default
Posted on Fri, 20 May 2016
Question: I am on bp medication. A week ago, I was hospitalized after a fainting spell. I had very low bp. They said it was due to dehydration. For several days thereafter, I needed no medication. My bp was fine. Now it's starting to go back up again so I am adding the medications back slowly. But I notice a facial redness like a light sunburn.
What do you think may be causing this? Why would my bp drop so low as to cause a faint then my not require anything for days? I am a white male age 73. Thank you. XXXXXXX
doctor
Answered by Dr. Michelle Gibson James (11 minutes later)
Brief Answer:
fluid loss is a cause of low blood pressure

Detailed Answer:
HI, thanks for using healthcare magic

Dehydration is a cause of low blood pressure. This is the reason that some blood pressure medication cause a person to pass out fluids because getting rid of excess fluid can cause a drop in blood pressure.

So not drinking enough or if a person is losing a lot of fluids, causes a drop in blood pressure.

It is possible , as your doctor suggested therefore, that this is the cause of your low blood pressure.
Once the fluid is replaced and it is where it is suppose to be , the blood pressure would go back up.

This does not mean that you should restrict your fluid intake because it is essential to body functioning.

There are also some blood pressure meds that can cause fainting as a side effect.
This is a possible side effect of atenolol so if it recurs then you can speak to your doctor about this possibility.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James (16 minutes later)
I was also on Hctz 50 mg 1x a day in addition to lisinopril 40mg 1x a day and atenolol
100mg 1x a day.
doctor
Answered by Dr. Michelle Gibson James (1 hour later)
Brief Answer:
this causes fluid loss

Detailed Answer:
HI

The hctz is a diuretic, causes fluid loss, to help control the blood pressure.

This may have contributed to your dehydrated state and consequently the low blood pressure.
Would have to careful about using enough fluids- the normal recommended 8 glasses (unless you have heart or kidney disease where a reduction in fluids is advised)

Please feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes facial redness while suffering from low BP?

Brief Answer: fluid loss is a cause of low blood pressure Detailed Answer: HI, thanks for using healthcare magic Dehydration is a cause of low blood pressure. This is the reason that some blood pressure medication cause a person to pass out fluids because getting rid of excess fluid can cause a drop in blood pressure. So not drinking enough or if a person is losing a lot of fluids, causes a drop in blood pressure. It is possible , as your doctor suggested therefore, that this is the cause of your low blood pressure. Once the fluid is replaced and it is where it is suppose to be , the blood pressure would go back up. This does not mean that you should restrict your fluid intake because it is essential to body functioning. There are also some blood pressure meds that can cause fainting as a side effect. This is a possible side effect of atenolol so if it recurs then you can speak to your doctor about this possibility. I hope this helps, feel free to ask any other questions